Chlorphenamine 4mg Tablets

Chlorphenamine 4mg Tablets (28)

Order before 4pm for delivery from Wed. 27 Sep.

Description for Chlorphenamine 4mg Tablets

Chlorphenamine Maleate is an antihistimine used in the treatment of hayfever, skin allergies, itching, nettle rash, insect bites and allergic reactions to food or medicine.

It's the same ingredient and strength found in Piriton yet minus the brand name price!



Product Information

  • Age: N/A

    Maximum per order: 6

  • Pregnancy: N/A

    Breastfeeding: N/A

Chlorphenamine tablets are a type of antihistamine medication that contains an active ingredient known as chlorphenamine maleate (previously spelt chlorpheniramine in the UK). Chlorphenamine is known as a sedating antihistamine, which works by preventing the actions of histamine within your body. Chlorphenamine tablets can be used to treat the symptoms associated with allergic conditions such as:

  • Hay fever
  • Nettle rash (urticarial)
  • Food allergies
  • Allergic reactions to insect bites
  • Allergic reactions to some medications

 

Chlorphenamine tablets are also effective at treating more severe allergic reactions, known as angioneurotic oedemas, which can create a wide range of symptoms such as swelling of the eyes, throat, and tongue. Chlorphenamine can also be used to treat the itchy symptoms associated with chickenpox.

Histamine is a chemical that is produced within the body and acts as a natural defence mechanism to foreign invaders. Most of the cells in your body contain histamine. When foreign substances are detected in the body, such as allergens like pollen, the cells become stimulated and release their histamine. Once it has been released it binds to your body’s H1 receptors, causing a reaction which creates the symptoms associated with allergies that you are familiar with. This increases blood flow to the problem area, causing the body to release other chemicals which add to the symptomatic response.

In hay fever, for example, this process can cause an inflammation of the nose and eyes, congested airways, as well as itchy, watery eyes, a runny nose, and bouts of sneezing. Histamine is responsible for these symptoms, as well as other symptoms associated with allergic reactions to foods, medicines, and insects.

Chlorphenamine treats your symptoms by blocking your body’s histamine H1 receptors. Your cells will still release their histamine; however Chlorphenamine will prevent them from binding to your H1 receptors. This has a knock-on effect of stopping the release of other allergy related chemicals and preventing the blood flow to the area from increasing. Because it causes drowsiness once it has entered the brain, Chlorphenamine is called a sedating antihistamine.

This combined action is the reason that Chlorphenamine is an effective treatment for the itchiness associated with chickenpox. This can be particularly beneficial in preventing night time itching - especially in children that become particularly bad at coping with the condition during the night.

If you plan to have any tests in order to diagnose your allergies then you should stop taking Chlorphenamine tablets at least two days before the tests. Because Chlorphenamine treats the symptoms of allergies it can interfere with the efficacy of the tests.

Chlorphenamine should not be used if you have taken any monoamine oxidase inhibitos (MAOIs) in the last 14 days. MAOIs are a kind of antidepressant, some examples are:

  • Phenelzine
  • Tranylcypromine
  • Isocarboxazid

 

Chlorphenamine can cause drowsiness. If you experience drowsiness while taking Chlorphenamine then avoid driving or operating machinery. Alcohol should also be avoided.

The risk of experiencing certain side effects including dry mouth, blurred vision, and constipation, can be increased if using Chlorphenamine at the same time as antimuscarinic medicines such as:

  • Antimuscarinic medicines for Parkinson’s symptoms such as procyclidine, orphenadrine, and trihexiphenidyl
  • Antimuscarinic medicines for urinary incontinence such as oxybutynin, flavoxate, tolterodine, propiverine, and trospium
  • Some antipsychotics such as chlorpromazine and clozapine
  • Antispasmodics such as hyoscine and atropine
  • Tricyclic antidepressants such as amitriptyline, imipramine

 

Piriton is another medication for allergic reactions which contains the same active ingredients as Chlorphenamine tablets.

Directions

Anyone over the age of twelve should take one Chlorphenamine tablet every four to six hours, taking a maximum of six in one 24 hour period. The elderly should avoid taking more than three tablets per day as they will increase their risk of developing potential side effects.

Children between the ages of six and twelve can take half a Chlorphenamine tablet every four to six hours, taking no more than three tablets in a 24 hour time period.

It is not recommended for children under the age of six to take Chlorphenamine tablets. Instead, Chlorphenamine syrup can be used. Never exceed the recommended daily dose.

If, after using this treatment, you still experience the symptoms associated with allergies, you should seek advice from your doctor or pharmacist.

 

*Prescription medicines are supplied subject to a medical consultation at the discretion of a doctor.

For oral adminstration: Adults and the elderly: ONE tablet 3-4 times daily.

Children 6-12 years: Take HALf to ONE tablet 3-4 times daily.

Not recommended for children under 6 years of age. 

May cause drowsiness. See leaflet for full breakdown of side effects.

Contains Chlorphenamine Maleate 4mg.

Also contains: Lactose, Maize Starch, Magnesium Stearate, Pregelatinised Starch, Quinoline Yellow Lake (E104) and Stearic Acid.

May cause drowsiness. If affected do not drive or operate machinery. Avoid alcoholic drink.

UK ORDERS

We offer FREE standard tracked delivery on orders over £40.

The following delivery options are available:

  • Standard Tracked Delivery - 2/3 day delivery - £2.95
  • Express Tracked Delivery - 1/2 day delivery - £4.45
  • Special Delivery (Guaranteed before 1pm) - £8.95
  • Saturday Guaranteed before 1pm - £10.45

All our orders are sent out using Royal Mail. We always aim to dispatch all orders received before 4pm the same working day. Any orders received after 4pm or over the weekend will be dispatched the next working day. Orders will not be dispatched on weekends or bank holidays.

All orders can be fully tracked in your account.

We ensure all parcels are in plain packaging for discreet delivery of your medicines and pharmacy goods.

Deliveries containing pharmacy-only or prescription medicines may require a signature on receipt. 

Delivery is free for all NHS prescriptions.

Please note: Royal Mail do not deliver on Sundays or Bank Holidays - this should be taken into account when ordering. 

If you are not home to accept your delivery, a card should be left by the Royal Mail representative. This card will provide details of where you can collect the order or how to arrange re-delivery.

Should you be unable to collect your missed delivery or arrange for your medication to be redelivered by Royal Mail, the pharmacy can resend your medication to the same, or a different address provided it has been returned to us and this happens within a 30 day window.

Once a package has been shipped with Royal Mail we advise that you are bound to the terms and conditions of their use together with the terms and conditions contained herein.

You have the right to cancel your order up to the point when your treatment is dispatched. The pharmacist must destroy any medication within 30 days of it being returned, even un-opened boxes, so we are not able to offer refunds once your treatment has been dispatched.

 

REMOTE AREAS

Please be aware that Royal Mail Guaranteed services are not available to all customers in the UK, especially those that live in remote postcodes. Royal Mail advise customers of the following:

We deliver by 5.30pm the next working day in the following postcode areas:
AB30 - 39, 41 - 45, 51 - 56
GY9 Alderney (Channel Islands)
HS1, 3 - 9
IV21 - 28, 40 - 49, 51 - 56
KA27, 28
KW1 - 3, 5 - 15
KW16 Stromness Town only
PA20 (0&9)
PA28 - 38, 41 - 49, 76, 77
PH15, 17 - 26, 31 - 40, 49, 50
ZE1

 

We deliver within two working days by 5.30pm to the following postcodes areas:
GY1 Herm (Channel Islands)
GY9 Sark (Channel Islands)
GY10
HS2
PA60 - 75, 78
ZE2, 3

 

We deliver within three working days by 5.30pm to the following postcode areas:
KW16 - non-Town
KW17
PH30, 41 - 44

 

Please note: This applies to our 'Special Delivery' and 'Saturday Guaranteed' services.

 

INTERNATIONAL ORDERS

We are currently unable to ship orders outside of the UK.

We are unable to ship orders to mailing or forwarding houses for onwards shipping to locations outside of the UK.

Need to know more about Hay Fever?

Visit our advice area or chat online to our support team

Unsure about a treatment?
Take a free online assessment with our medical team for impartial help and advice on your condition.

We are a trusted pharmacy

We are regulated by a number of organisations in the UK including the MHRA, GPhC & CQC to ensure we offer the highest level of service to every one of our customers.

Why choose The Independent Pharmacy?

How does it work?

It's easy! Follow our simple process to get the treatment or advice you need in no time.

  • 1 Complete a simple health questionnaire
  • 2 A healthcare professional reviews your answers
  • 3 You receive the right treatment or advice
  • 4 Easily re-order in a few clicks

Can't find what you're looking for?

If you can't find what you are you looking for, please contact our support team on 0333 2200 519 or chat online for help and advice.

Your basket

Your basket is empty

Start shopping

Did you know you can search from anywhere on the site? Simply press 's' on your keyboard and our quick search tool will appear.

Alternatively you can view a list of all of our treatments and treated conditions.

If you can't find what you are looking for, please contact our support team on 0333 2200 519 or chat online.